Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Newport/Morehead City, NC

August 7, 2014Craven County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 7, 2014, 5:51 PM EDT for Craven County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 5:51 PM EDT (21:51 UTC)
Expired
Aug 7, 2014, 6:30 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC

County Craven County, NC

The radar

The Morehead City radar (KMHX), 44 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS82 KMHX 072151
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT THU AUG 7 2014

NCZ080-093-094-072230-
BEAUFORT-CRAVEN-PAMLICO-
551 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 630 PM EDT...

AT 550 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A 
LINE EXTENDING FROM VANCEBORO TO CAYTON TO ALLIANCE...MOVING 
SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3506 7691 3516 7719 3536 7725 3534 7701
      3519 7677 3501 7674
TIME...MOT...LOC 2150Z 333DEG 10KT 3527 7714 3526 7696
          3516 7682

$$

26

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:03 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 7, 4:03 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT THU AUG 7 2014

.SYNOPSIS...
A COLD FRONT WILL BECOME STATIONARY TO THE SOUTH OF THE AREA
TONIGHT AND FRIDAY. LOW PRESSURE AREAS WILL MOVE ALONG THE FRONT
SATURDAY THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM THU...LATEST SFC ANALYSIS SHOWS COLD FRONT NOW
MOVING THROUGH THE SOUTHERN WATERS...WITH PRED N/NE FLOW BEHIND
IT. SCT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA THIS
AFTERNOON...MAINLY E OF HIGHWAY 17...AND ALONG THE SOUTHERN COAST.
WHICH CORRESPONDS TO AREA OF BETTER CONVERGENCE AND INCREASED
INSTABILITY/SHEAR. MAIN THREAT WILL CONVECTION WILL BE HEAVY
RAINFALL GIVEN PWAT VALUES NEAR 1.8 INCHES...WHICH COULD RESULT IN
MINOR FLOODING FOR AREAS GIVEN ALREADY SATURATED GROUND. WILL
CONTINUE HIGH CHANCE POPS ALONG THE COAST THROUGH THIS EVENING
THEN TAPERING BACK TO ISOLATED AS FRONT MOVES FURTHER
SOUTHWARD...DRIER AIR PUSHING IN AND LOSS OF DAYTIME HEATING. LOWS
IN THE UPPER 60S/LOW 70S.

&&

.SHORT TERM /FRIDAY/...
AS OF 250 PM THU..WEAK HIGH PRESSURE WILL NOSE INTO THE AREA FRI
WITH STALLED FRONTAL BOUNDARY TO THE SOUTH. WILL CONTINUE DRY
WEATHER FOR FRI...THOUGH COULD STILL SEE AN ISOLATED SHOWER ESP
ALONG THE SOUTHERN COAST CLOSER TO THE FRONT. LOW LEVEL THICKNESS
VALUES AND ENE/E FLOW SUPPORT HIGH TEMPS IN THE LOW TO UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...THE AMPLIFIED WESTERN UPPER RIDGE/EASTERN
TROUGH WILL CONTINUE THROUGH THIS PERIOD RESULTING IN UNSETTLED
CONDITIONS AND HIGH TEMPERATURES RUNNING MOSTLY BELOW NORMAL DUE TO
CLOUDS/PRECIPITATION AND A LOWER THAN NORMAL HEIGHT PATTERN.

MAIN CHANGE DURING PERIOD WAS BETTER MODEL AGREEMENT ON SFC LOW
TRACK ACROSS SRN PARTS OF AREA SUN AND SUN NIGHT...AND STALLING JUST
OFF CENTRAL COAST MON AND MON NIGHT. 12Z ECMWF IS STILL SLIGHTLY
FARTHER S THAN GFS AND NAM BUT HAS TRENDED TOWARDS THOSE SOLUTIONS
SO INCREASED CONFIDENCE IN MODEL BLEND FCST. MAIN EFFECTS OF FCST
TREND WERE HIGHER QPF AMOUNTS OVER NRN PORTIONS OF AREA WITH NAM AND
GFS INDICATING PSBL 3-6 INCH STORM TOTAL AMOUNTS THOSE AREAS SAT-SUN
NIGHT. LEANED TOWARD A BLEND WITH ECMWF AND WPC...INDICATING 3-4
INCHES NRN SECTIONS AND 1-2 SOUTH....BUT ONLY MODERATE CONFIDENCE AT
THIS TIME ON HIGHEST QPF AREA. SCT ACTIVITY PSBL LATE FRI NIGHT AND
SAT...BUT BULK OF PCPN AND HEAVY RAIN THREAT WILL BE SAT NIGHT
SUNDAY.

PER PREVIOUS FCST THINKING...WITH THE RECENT SATURATION OF SOILS DUE
TO THE HEAVY RAINS OF THE PAST 2 WEEKS ANY ADDITIONAL HEAVY RAINS
COULD PRODUCE FLOODING ACROSS THE AREA AND WILL INCLUDE MENTION IN
THE HWO.

ECMWF HAS ALSO COME INTO AGREEMENT WITH SFC LOW OFF COAST GRADUALLY
MOVING N-NE TUE-WED AS ERN US UPR TROF BECOMES MORE AMPLIFIED...WITH
ANOTHER FRONT PUSHED THROUGH AREA THU. SCT CONVECTIVE ACTIVITY PSBL
EACH DAY WITH DIURNAL 20-40 POPS INDICATED.

TEMPS WILL BE SEVERAL DEGS BELOW NORMAL FOR MOST OF THE PERIOD. HIGH
TEMPS MAY NOT REACH 80 OVER THE WEEKEND WITH PRECIPITATION AIDING
THE LOW LEVEL DAMMING PATTERN SUNDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1245 PM THU...THE COLD FRONT HAS MOVED THROUGH PGV/ISO...AND
LINGERS NEAR OAJ/EWN EARLY THIS AFTERNOON. FRONT WILL CONTINUE TO
PUSH SOUTHWARD THIS AFTERNOON WITH LIGHT WINDS BECOMING N/NE
BEHIND IT. WILL CONTINUE MENTION OF CONVECTION FOR OAJ/EWN THIS
AFTERNOON WITH GREATER CHANCES...BRIEF PERIOD OF SUB-VFR POSSIBLE.
PATCHY FOG POSSIBLE AGAIN OVERNIGHT WITH LIGHT ONSHORE FLOW.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...PREVAILING VFR EXPECTED THROUGH FRI EVENING.
WDSPRD SUB-VFR PSBL LATE SATURDAY THROUGH SUN NIGHT WITH LOW LEVEL
DAMMING AND EXPECTED WIDESPREAD PRECIPITATION. CONDITIONS GRADUALLY
IMPROVING ON MONDAY BUT WITH SCATTERED PRECIPITATION STILL EXPECTED
THERE WILL BE THE POTENTIAL FOR AT LEAST BRIEF PERIODS OF SUB VFR
CONDITIONS INTO TUE.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 250 PM THU... BASED ON LATEST OBS LOOKS LIKE THE FRONT HAS NOW
PUSHED THROUGH THE SOUTHERN WATERS WITH N/NE FLOW 5-15KT
THROUGHOUT...AND SEAS 2-3FT. COULD SEE BRIEF SURGE 10-15KT THIS
AFTERNOON AND EVENING BEHIND THE BOUNDARY. HIGH PRESSURE WILL NOSE
IN FROM THE NORTH FRI WITH FRONTAL BOUNDARY TO THE SOUTH...THIS
WILL TIGHTEN THE GRADIENT ACROSS THE AREA MAINLY THE SOUTHERN
WATERS WITH ENE/E FLOW 15KT OR LESS WITH SEAS 2-4FT.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...MODELS HAVE COME BETTER INTO AGREEMENT ON
SFC LOW TRACK BUT STILL SOME DIFFERENCES WITH ECMWF FARTHER S THAN
NAM AND GFS. MODEL BLEND FCST WILL INDICATE STRONGER EASTERLY WINDS
15-20 KT AFFECTING MAINLY NRN WATERS SUN-MON BUT ONLY MODERATE
CONFIDENCE.

2 TO 4 FT SEAS WILL BE FORECAST THROUGH SATURDAY NIGHT THEN WILL
INCREASE TO 3-5 FT LATE SUNDAY AND MONDAY BUT SEAS COULD BE HIGHER
IF FLOW INCREASES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JBM
AVIATION...CQD/JBM
MARINE...CQD/JBM
Hazardous weather outlook, Aug 7, 3:46 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
346 PM EDT THU AUG 7 2014

NCZ029-044>047-079>081-090>094-098-082000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
346 PM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED
SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN
NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY
NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY
SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY
RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL
WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-082000-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
346 PM EDT THU AUG 7 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING
BETWEEN CAPE LOOKOUT AND CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED
SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN
NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY
NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY
SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY
RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL
WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 2:40 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
240 PM EDT THU AUG 7 2014

NCZ081-071945-
MAINLAND HYDE-
240 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE COUNTY THROUGH
345 PM EDT...

AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW
HOLLAND...OR ABOUT 9 MILES WEST OF ENGELHARD...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE LANDING...
NEBRASKA......GULL ROCK...MIDDLETOWN...ENGELHARD...LAKE MATTAMUSKEET.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3547 7599 3541 7601 3540 7603 3542 7604
      3539 7607 3537 7606 3535 7613 3532 7615
      3534 7617 3534 7623 3536 7625 3533 7627
      3531 7626 3538 7633 3537 7635 3543 7640
      3544 7644 3555 7643 3562 7616 3552 7595
TIME...MOT...LOC 1838Z 298DEG 13KT 3546 7614

26
Special weather statement, Aug 7, 3:21 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU AUG 7 2014

NCZ092-093-095-098-072000-
CARTERET-CRAVEN-JONES-ONSLOW-
321 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 400 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DEPPE TO CATFISH
LAKE TO NEWPORT TO PINE KNOLL SHORES...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF HALF MOON TO 12 MILES SOUTHWEST OF JAMES
CITY TO NEWPORT TO 5 MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WILDWOOD...MITCHELL
VILLAGE...MAYSVILLE...ATLANTIC BEACH...MICHAEL J SMITH AIRPORT...
BEAUFORT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3469 7667 3468 7691 3469 7692 3470 7691
      3471 7677 3472 7688 3470 7694 3480 7709
      3485 7742 3501 7746 3496 7699 3485 7664
      3467 7662 3467 7666
TIME...MOT...LOC 1920Z 291DEG 13KT 3493 7738 3492 7712
          3481 7688 3469 7680

26
Special weather statement, Aug 7, 4:02 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT THU AUG 7 2014

NCZ092-093-095-072045-
CARTERET-CRAVEN-JONES-
402 PM EDT THU AUG 7 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET...CRAVEN AND JONES
COUNTIES THROUGH 445 PM EDT...

AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLE LAKE...OR ABOUT 5 MILES SOUTHWEST OF HAVELOCK...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAVELOCK......CHERRY
POINT AIR STATION...NEWPORT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3482 7711 3496 7701 3488 7669 3472 7680
      3472 7689 3471 7694
TIME...MOT...LOC 2002Z 294DEG 9KT 3487 7697

26
Special weather statement, Aug 7, 4:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT THU AUG 7 2014

NCZ090-098-072145-
DUPLIN-ONSLOW-
450 PM EDT THU AUG 7 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND DUPLIN COUNTIES
THROUGH 545 PM EDT...

AT 450 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALBERT J ELLIS AIRPORT...OR ABOUT 8 MILES WEST OF HALF MOON...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALBERT J ELLIS
AIRPORT...CATHERINE LAKE.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3464 7761 3480 7774 3494 7768 3485 7749
TIME...MOT...LOC 2050Z 296DEG 7KT 3484 7761
Special weather statement, Aug 7, 4:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 PM EDT THU AUG 7 2014

NCZ080-093-094-072145-
BEAUFORT-CRAVEN-PAMLICO-
453 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 545 PM EDT...

AT 453 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOWLAND TO AURORA TO
CAYTON...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF
SWANQUARTER TO 16 MILES SOUTHEAST OF RIVER ROAD TO 12 MILES NORTH OF
NEW BERN...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LOWLAND...AURORA...
ROYAL...HOBUCKEN...PRESCOTT...FOREST.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3532 7713 3539 7685 3535 7661 3533 7661
      3533 7655 3532 7653 3523 7652 3522 7654
      3518 7652 3518 7657 3516 7656 3517 7659
      3519 7657 3518 7661 3520 7675 3515 7704
TIME...MOT...LOC 2053Z 322DEG 8KT 3529 7662 3532 7681
          3529 7704

26
Special weather statement, Aug 7, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT THU AUG 7 2014

NCZ080-093-094-072230-
BEAUFORT-CRAVEN-PAMLICO-
551 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 630 PM EDT...

AT 550 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM VANCEBORO TO CAYTON TO ALLIANCE...MOVING
SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3506 7691 3516 7719 3536 7725 3534 7701
      3519 7677 3501 7674
TIME...MOT...LOC 2150Z 333DEG 10KT 3527 7714 3526 7696
          3516 7682

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:29 PM EDTSpecial Weather StatementMHXCarteret61 min
Aug 7, 1:46 PM EDTAreal Flood AdvisoryMHXCarteret, Craven89 min
Aug 7, 1:50 PM EDTSpecial Weather StatementMHXOnslow40 min
Aug 7, 2:32 PM EDTSpecial Weather StatementMHXOnslow43 min
Aug 7, 2:35 PM EDTSpecial Weather StatementMHXCarteret40 min
Aug 7, 2:40 PM EDTSpecial Weather StatementMHXHyde65 min
Aug 7, 3:21 PM EDTSpecial Weather StatementMHXCraven39 min
Aug 7, 4:02 PM EDTSpecial Weather StatementMHXCarteret43 min
Aug 7, 4:50 PM EDTSpecial Weather StatementMHXOnslow55 min
Aug 7, 4:53 PM EDTSpecial Weather StatementMHXPamlico52 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.